×

zbMATH — the first resource for mathematics

Existence of maximal elements and equilibria in linear topological spaces. (English) Zbl 0536.90019
Summary: We present some mathematical theorems which are used to generalize previous results on the existence of maximal elements and of equilibrium. Our main theorem in this paper is a new existence proof for an equilibrium in an abstract economy, which is closely related to a previous result of A. Borglin and H. Keiding [ibid. 3, 313- 316 (1976; Zbl 0349.90157)] and W. Shafer and H. Sonnenschein [ibid. 2, 345-348 (1975; Zbl 0312.90062)] but allows for an infinite number of commodities and a countably infinite number of agents.

MSC:
91B50 General equilibrium theory
54H25 Fixed-point and coincidence theorems (topological aspects)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aliprantis, C.; Brown, D., Equilibria in markets with a Riesz space of commodities, Journal of mathematical economics, 11, 189-207, (1983) · Zbl 0502.90006
[2] Balasko, Y.; Shell, K., The overlapping-generations model I: the case of pure exchange economy with money, Journal of economic theory, 23, 281-306, (1980) · Zbl 0455.90008
[3] Berge, C., Topological spaces, (1963), Oliver and Boyd Edinburgh/London · Zbl 0114.38602
[4] Bergstrom, T.; Parks, R.; Rader, T., Preferences which have open graphs, Journal of mathematical economics, 3, 265-268, (1976) · Zbl 0387.90009
[5] Bewley, T., Existence of equilibrium with infinitely many commodities, Journal of economic theory, 4, 514-540, (1972)
[6] Borglin, A.; Keiding, H., Existence of equilibrium actions and of equilibrium: A note on the ‘new’ existence theorems, Journal of mathematical economics, 3, 313-316, (1976) · Zbl 0349.90157
[7] Browder, F., The fixed point theory of multi-valued mappings in topological vector spaces, Mathematische annalen, 177, 283-301, (1968) · Zbl 0176.45204
[8] Debreu, G., A social equilibrium existence theorem, Proceedings of the national Academy of sciences of the U.S.A., 38, 886-893, (1952) · Zbl 0047.38804
[9] Dunford, N.; Schwartz, J., Linear operators, (1966), Interscience New York, Part I
[10] Fan, K., Fixed-point and minimax theorems in locally convex topological linear spaces, Proceedings of the national Academy of sciences of the U.S.A., 38, 131-136, (1952)
[11] Fan, K., A generalization of Tychonoff’s fixed point theorem, Mathematische annalen, 142, 305-310, (1962) · Zbl 0093.36701
[12] Gale, D.; Mas-Colell, A., An equilibrium existence theorem for a general model without ordered preferences, Journal of mathematical economics, 2, 9-15, (1975) · Zbl 0324.90010
[13] Kelley, J.; Namioka, I., Linear topological spaces, (1963), Springer New York/Heidelberg/Berlin
[14] Khan; Ali, M., Equilibrium points of nonatomic games over a Banach space, Advances in applied mathematics, (1982), forthcoming · Zbl 0594.90104
[15] Khan; Ali, M., A remark on the existence of equilibrium in markets without ordered preferences and with a Riesz space of commodities, Working paper no. 123, (1983), Johns Hopkins University Baltimore, MD
[16] Khan; Ali, M.; Vohra, R., Equilibrium in abstract economies without ordered preferences and with a measure space of agents, Working paper no. 107, (1982), Johns Hopkins University Baltimore, MD · Zbl 0552.90009
[17] Larsen, R., Functional analysis, (1973), Dekker New York
[18] Luenberger, P., Optimization by vector space methods, (1969), Wiley New York · Zbl 0176.12701
[19] Michael, E., A note on paracompact spaces, Proceedings of the American mathematical society, 4, 831-838, (1953) · Zbl 0052.18701
[20] Michael, E., Continuous selections I, Annals of mathematics, 63, 361-382, (1956) · Zbl 0071.15902
[21] Shafer, W.; Sonnenschein, H., Equilibrium in abstract economies without ordered preferences, Journal of mathematical economics, 2, 345-348, (1975) · Zbl 0312.90062
[22] Smart, D.R., Fixed point theorems, (1974), Cambridge University Press Cambridge, MA · Zbl 0297.47042
[23] Sonnenschein, H.; Chipman, J., Demand theory without transitive preferences with applications to the theory of competitive equilibrium, Preferences, utility and demand, (1971), Harcourt Brace Jovanovich New York
[24] Wilson, C., Equilibrium in dynamic models with an infinity of agents, Journal of economic theory, 24, 95-111, (1981) · Zbl 0468.90013
[25] Yannelis, N.; Prabhakar, N., Equilibrium in abstract economies with an infinite number of agents, an infinite number of commodities and without ordered preferences, (1983), Wayne State University Detroit, MI, Mimeo
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.